MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 437519
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Report 9 of 9: it was reported that during use of the bd pcr cartridge on bd max instrument, a false positive flu a patient result was obtained.Sample was repeated on max and was flu a negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: njr.Investigation summary: the complaint investigation for false positive results when using bd pcr cartridges (ref.437519) lot 4185634, 4149768, 4191581 and 4268747 along with bd max exk dna-1 assay (ref.442817) was performed by review of customer¿s data and by the complaint¿s history review.Customer reported suspecting false positive results on eight samples when using their in-house developed tick assay.Customer provided twelve runs and database form bd max instrument ct3345 for investigation.Analysis showed that all samples targeted in the complaint text - run 129; position a9, 131; a5, 135; a10, 149; b3, 152; b4, 160; a1 and a4, and 161; a8 - are showing an amplification curve in the rox channel.The emurwl target (rox channel) curve¿s appearance does not suggest a true positive result.The bd pcr cartridges (ref.437519) lots used by the customers have been identified as potentially depicting unusual curves presenting an upward drift.The root cause for the signal drift issue associated with the bd pcr cartridges lots was identified during corrective and preventive action investigation.A change in the adhesive supplier by bd¿s pcr cartridge label suppliers was identified as the root cause for the observed issue.Actions were taken both internally at bd and externally with our suppliers to prevent the recurrence of this product issue.Bd confirms the complaint based on the investigation that was performed.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.

Brand Name
BD PCR CARTRIDGE
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21944919
Report Number3007420875-2025-00072
Device Sequence Number15662551
Product Code OOI
UDI-Device Identifier30382904375196
UDI-Public(01)30382904375196(11)240924(17)261014(10)4268747
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number437519
Device Lot Number4268747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1004-2025
Patient Sequence Number1
Patient SexUnknown